Parametrized braid groups of Chevalley groups.

  • Jean-Louis Loday

  • Michael R. Stein

    033 Sheridan Road 7 rue R. Descartes, Evanston IL 60208-2730 USA 67084 Strasbourg Cedex, France
Parametrized braid groups of Chevalley groups. cover
Download PDF

This article is published open access.


We introduce the notion of a braid group parametrized by a ring, which is defined by generators and relations and based on the geometric idea of painted braids. We show that the parametrized braid group is isomorphic to the semi-direct product of the Steinberg group (of the ring) with the classical braid group. The technical heart of the proof is the Pure Braid Lemma, which asserts that certain elements of the parametrized braid group commute with the pure braid group. This first part treats the case of the root system AnA_n; in the second part we prove a similar theorem for the root system DnD_n.

Cite this article

Jean-Louis Loday, Michael R. Stein, Parametrized braid groups of Chevalley groups.. Doc. Math. 10 (2005), pp. 391–416

DOI 10.4171/DM/195